is it time to try NDT ??

Hi everyone ,

Been on a trial of T3 only for about 5 weeks now and have worked up to 40mcg in 3 split doses. ( previously on 75 thyroxine so thinking that should be plenty now but nobreakthrough in any of my symptoms. Tinnitus is horrendous, still feeling shaky , exhausted and lowish temps ( though slightly better than t4) . I know adrenals are suffering and am doing everything to support alongside but wonder if T3 isn't the best for me & perhaps I need something a bit more level in my system . Do you think it's time for me to move on & try ndt or give it longer ? ( have also tried the circadian method of dosing it ) feeling so despondent!!

13 Replies

  • Amanda, I think you have raised T3 too much, too soon. 25mcg T3 is equivalent to 75mcg Levothyroxine (T4). You are taking the equivalent of 120mcg T4 so maybe overmedicated which will make you feel shaky and exhausted. Like Levothyroxine, T3 and NDT takes 6 weeks to feel the full impact. Another member has an increase in tinnitus when she raises T3 too much.

    If you do decide to switch to NDT please be aware that it has taken some members 6 months to find the right brand and dose to help with symptoms.

  • Thankyou, I thought the tinnitus could be adrenal but not sure any more , I'm forever guessing . Have felt ill for so many years I guess like many of us here , I'm just desperate for a breakthrough!

  • Amanda, if the tinnitus preceded you taking T3 it may be due to something else. If after T3 or worse since taking T3 it's possible that T3 is the culprit. It's dreadful when we're hoping desperately hoping for a breakthrough but it still needs to be done gradually or other problems present.

  • Hi Amanda, I know it's hard when you pin your hopes on a vast improvement but really, you are changing the dynamics. As Clutter mentions, your dose is higher than the thyroxine dose but perhaps you wanted to raise it. You also may have some thyroxine in your system. Perhaps dropping off one of your 20 mcg. doses would normalize your levels. Five weeks isn't that long to make all the changes internally.

  • Thanks , I guess I could be a bit over medicated but I had a gap of 10 days after Levo & felt very hypo ( though I've felt like that for years ) it's so difficult to tell which it is as my blood tests on Levo were supposedly 'perfect' . Maybe I'll drop down a bit for a while and see if there's any improvement.

  • Amanda, did you consider trying T4+T3 combination? A reduced dose of T4 plus the addition of T3 is good for many people. Usually T4 is decreased by 25mcg for every 10mcg T3 added.

  • It would be easier if the testing were more comprehensive. For instance the addition of reverse t3. Let's say on Levo, your adrenals (I blame a lot on adrenals) were causing your Levo to turn into reverse t3 and you had high levels building up. That could created barriers which could make any change a lengthy process.

  • I guess so , Thankyou for input x

  • I found this from NAH.

    Reverse T3 is present in varying concentrations in different tissues and with different individuals (1,12,61,62,151,179-183,194-196). It is up-regulated with chronic physiologic stress and illness (1,195,196) and is an indicator for reduced T4 to T3 conversion and low intracellular T3 levels even if the TSH is normal (104,177-179,182,184,193,195,196).

    Because increased serum and tissue level of reverse T3 will result in a blocking of the thyroid receptors, even small increases in reverse T3 can result in a significant decrease in thyroid action and result in severe hypothyroidism not detected by standard blood tests (184-189). Because any T4 given will contribute to more reverse T3, T4-only preparations should not be considered optimal thyroid replacement in the presence of high or high-normal reverse T3 levels (197-201) while T3 can be significantly beneficial (52,53,121-124,201-215).

  • Yes, that was one of my reasons for trying T3 alone , incase despite of my 'perfect' blood tests I had a rt3 problem . I left 10 days off Levo & started small dose T3 in the hope I could clear it .

  • I wonder if the paragraph on reverse T3 would help?

  • No!!! 5 weeks is not nearly long enough for all t4 to clear, which can cause hyper symptoms, when trying to raise t3 and not long enough for a trial of t3 only. It is normally taken once per day tho.

  • OK , thanks faith 63.

    I was forgetting I may still have some t4 in my system even though I had 10 days in between taking nothing before I started t3 . Do you take once a day ? I' m a bit scared to try taking it all in one hit but might be worth a try to see if it breaks through the fatigue that way.

You may also like...